Alert archive / Oregon / Wind Advisories in 2016
Wind Advisory 31, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 18, 2016, 4:33 AM PST for Umatilla County, Union County, Oregon; Columbia County, Walla Walla County, Washington. It took effect at Nov 18, 2016, 2:00 PM PST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2016, 4:33 AM PST (12:33 UTC)
- In effect from
- Nov 18, 2016, 2:00 PM PST
- Expired
- Nov 19, 2016, 7:00 PM PST
- In force
- 29 hr
- Issued by
- NWS Pendleton, OR
Counties Umatilla County, OR, Union County, OR, Columbia County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 48 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 0.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646 WWUS76 KPDT 181233 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 433 AM PST FRI NOV 18 2016 ...BECOMING VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY... .PRESSURE GRADIENTS WILL INCREASE THIS AFTERNOON...TONIGHT AND THROUGH THE DAY ON SATURDAY. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND SHOULD REMAIN STEADY THROUGH TONIGHT. WINDS ARE EXPECTED TO PEAK ON SATURDAY ACROSS THE GRANDE RONDE VALLEY. ORZ049-182200- /O.NEW.KPDT.WI.Y.0031.161118T2200Z-161120T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 433 AM PST FRI NOV 18 2016 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PST SATURDAY. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND EVENING. WINDS REMAIN ELEVATED THROUGH THE OVERNIGHT HOURS. WINDS ARE THEN EXPECTED TO INCREASE ONCE AGAIN ON SATURDAY. WINDS SPEEDS WILL LIKELY PEAK ON SATURDAY. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE 84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD CANYON. ALSO TRAVEL ALONG HIGHWAY 203 COULD BE DIFFICULT FROM NEAR HOT LAKE TO UNION AND PYLES CANYON. LOOSE OBJECTS MAY BECOME AIRBORNE CREATING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
596 WWUS76 KPDT 182259 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 259 PM PST FRI NOV 18 2016 ...BECOMING VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY AND ALONG PORTIONS OF THE BLUE MOUNTAIN FOOTHILLS... .PRESSURE GRADIENTS WILL INCREASE CONTINUE TO INTO TONIGHT. THE TIGHT GRADIENTS WILL PERSIST THROUGH THE DAY ON SATURDAY. SOUTHERLY WINDS WILL INCREASE THIS EVENING THEN BECOME STEADY OVERNIGHT INTO SATURDAY. ORZ507-WAZ029-190700- /O.EXB.KPDT.WI.Y.0031.161119T0000Z-161120T0000Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON... WAITSBURG...WALLA WALLA 259 PM PST FRI NOV 18 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. STRONGEST WINDS WILL BE ALONG THE BASE OF THE BLUE MOUNTAINS FROM JUST EAST OF WALLA WALLA SOUTH TO NEAR PILOT ROCK. * TIMING...SOUTHEAST WINDS WILL INCREASE THIS EVENING. WINDS WILL REMAIN LOCALLY STRONG THROUGH THE OVERNIGHT HOURS INTO SATURDAY MORNING. THE WINDS SHOULD BEGIN TO GRADUALLY DECREASE SATURDAY AFTERNOON. * IMPACTS...LOCALLY STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE 84 NEAR MISSION...HIGHWAYS 11 AND 204 NEAR MILTON- FREEWATER...AND ALONG THE COUNTY ROADS EAST OF ADAMS AND ATHENA. LOOSE OBJECTS MAY BECOME AIRBORNE CREATING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ049-190700- /O.CON.KPDT.WI.Y.0031.000000T0000Z-161120T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 259 PM PST FRI NOV 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SOUTH WINDS WILL INCREASE THIS EVENING. WINDS WILL REMAIN LOCALLY STRONG DURING THE OVERNIGHT HOURS. WINDS MAY LIGHTEN SOME TOWARDS DAYBREAK SATURDAY...BUT THEN SHOULD INCREASE ONCE AGAIN DURING THE DAY SATURDAY. WINDS SPEEDS WILL LIKELY PEAK ON SATURDAY. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE 84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD CANYON. ALSO TRAVEL ALONG HIGHWAY 203 COULD BE DIFFICULT FROM NEAR HOT LAKE TO UNION AND PYLES CANYON. LOOSE OBJECTS MAY BECOME AIRBORNE CREATING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
004 WWUS76 KPDT 190633 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1033 PM PST FRI NOV 18 2016 ORZ049-191515- /O.CON.KPDT.WI.Y.0031.000000T0000Z-161120T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 1033 PM PST FRI NOV 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL REMAIN STRONG OVERNIGHT INTO SATURDAY. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE 84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD CANYON. ALSO TRAVEL ALONG HIGHWAY 203 COULD BE DIFFICULT FROM NEAR HOT LAKE TO UNION AND PYLES CANYON. LOOSE OBJECTS MAY BECOME AIRBORNE CREATING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ507-WAZ029-191515- /O.CON.KPDT.WI.Y.0031.000000T0000Z-161120T0000Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON... WAITSBURG...WALLA WALLA 1033 PM PST FRI NOV 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...SOUTHEAST WINDS WILL INCREASE OVERNIGHT ALONG THE FOOTHILLS AND REMAIN LOCALLY STRONG INTO SATURDAY MORNING. WINDS WILL DECREASE IN THE AFTERNOON. * IMPACTS...LOCALLY STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE 84 NEAR MISSION...HIGHWAYS 11 AND 204 NEAR MILTON- FREEWATER...AND ALONG THE COUNTY ROADS EAST OF ADAMS AND ATHENA. LOOSE OBJECTS MAY BECOME AIRBORNE CREATING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
173 WWUS76 KPDT 191432 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 632 AM PST SAT NOV 19 2016 ORZ049-192345- /O.CON.KPDT.WI.Y.0031.000000T0000Z-161120T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 632 AM PST SAT NOV 19 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL REMAIN STRONG TODAY. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE 84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD CANYON. ALSO TRAVEL ALONG HIGHWAY 203 COULD BE DIFFICULT FROM NEAR HOT LAKE TO UNION AND PYLES CANYON. LOOSE OBJECTS MAY BECOME AIRBORNE CREATING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ507-WAZ029-192345- /O.CON.KPDT.WI.Y.0031.000000T0000Z-161120T0000Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON... WAITSBURG...WALLA WALLA 632 AM PST SAT NOV 19 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...SOUTHEAST WINDS WILL REMAIN LOCALLY STRONG THIS MORNING...THEN DECREASE IN THE AFTERNOON. * IMPACTS...LOCALLY STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE 84 NEAR MISSION...HIGHWAYS 11 AND 204 NEAR MILTON- FREEWATER...AND ALONG THE COUNTY ROADS EAST OF ADAMS AND ATHENA. LOOSE OBJECTS MAY BECOME AIRBORNE CREATING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
009 WWUS76 KPDT 192224 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 224 PM PST SAT NOV 19 2016 ORZ507-WAZ029-192330- /O.CAN.KPDT.WI.Y.0031.000000T0000Z-161120T0000Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- 224 PM PST SAT NOV 19 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED ALONG THE BASE OF THE BLUE MOUNTAINS OVER THE PAST COUPLE OF HOURS. WINDS WILL CONTINUE TO DECREASE THROUGH LATE AFTERNOON AND THIS EVENING...THOUGH A FEW LOCATIONS WILL REMAIN WINDY. THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ ORZ049-200300- /O.CON.KPDT.WI.Y.0031.000000T0000Z-161120T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 224 PM PST SAT NOV 19 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...WINDS WILL REMAIN STRONG THIS AFTERNOON...THEN DECREASE EARLY THIS EVENING. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE 84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD CANYON. ALSO TRAVEL ALONG HIGHWAY 203 COULD BE DIFFICULT FROM NEAR HOT LAKE TO UNION AND PYLES CANYON. LOOSE OBJECTS MAY BECOME AIRBORNE CREATING HAZARDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
930 WWUS76 KPDT 200235 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 635 PM PST SAT NOV 19 2016 ORZ049-200345- /O.EXP.KPDT.WI.Y.0031.000000T0000Z-161120T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 635 PM PST SAT NOV 19 2016 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... WINDS IN THE GRANDE RONDE VALLEY HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 18, 3:08 AM PST, 1 hour 25 minutes earlier.
Area forecast discussion, Nov 18, 3:08 AM PST, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 308 AM PST Fri Nov 18 2016 .SHORT TERM...Today through Sunday...It will start off rather chilly this morning with patchy areas of fog around, especially in the Columbia Basin and surrounding locations. Visibility could locally fall below a quarter miles at times. Caution is urged for motorist during this morning's commute. Please allow additional time if conditions warrant. Otherwise skies will be partly cloudy through at least midday as high clouds advance overhead. Clouds gradually lower and thicken this afternoon as our next storm system continues to approach. Look for high temperatures in the mainly in the 40s to around 50 for this afternoon. South to southeast winds will also be increasing through the day today, especially in the southern Grande Ronde Valley. Southerly winds here will be sustained between 20-30 MPH with gusts up to 40-45 MPH by afternoon. Winds will continue to be strong tonight in this area, and will likely peak late Saturday morning into the afternoon. A wind advisory may be needed for this zone. As the aforementioned storm system draws closer to the forecast area, precipitation is expected to develop along the East Slopes of the Cascades during the mid to late evening hours...then spread east over much of the area prior to daybreak Saturday. Snow levels will be between 3000-4000 feet tonight and early Saturday...except only 1800-2300 feet over the East Slopes of the Cascades (WA), Kittitas and Yakima Valley zones. Precipitation is expected to be mainly light, but up to a half an inch of snow will be possible in the upper portions of the Kittitas Valley, with up to 3 inches near Snoqualmie Pass through Saturday. These amounts are expected to remain below advisory criteria, but could impact travel along I-90 late tonight and SAturday. Periods of rain and higher mountain snow continue Saturday night and right into Sunday as the slow moving upper low/trough pushes onshore. Snow levels slowly rise to between 4000-5000 feet for Saturday night and Sunday. The only exception will be over the East Slopes of the WA Cascades where snow levels will hold between 3500-4000 feet through Sunday. 77 && .LONG TERM...Sunday night through Saturday...An upper low pressure system off the coast and an upper ridge over the inland west will keep a moist southwest flow over the forecast area Sunday night through Monday morning. Then the upper trough will move east across the CWA by afternoon Monday with a cold front. This system looks to be quite wet and is expected to bring rain and mountain snow to all of the forecast area...through there will be drying over western portions of the CWA Monday afternoon due to a west to northwest low level wind causing downslope drying effects off the Cascades. Snow levels Sunday night will be around 4500-5500 feet which will lower to around 4000-5000 feet Monday night. With snow levels being this high am not concerned with snow highlights for that period. There will be a brake in the weather on Tuesday as a transient upper ridge moves across the region. Then the next weather system will move into the region with a cold front Tuesday night into Wednesday. The flow aloft will then become more westerly and progressive and the models are having a hard time with the timing of individual weather systems. This pattern will keep the CWA under a wet rainy period with snow in the mountains. Snow levels will generally range from 4000-5500 feet on Wednesday which will lower to around 2500-3500 feet by Friday and Saturday. This may cause more significant snowfall in the mountains at lower elevations to include the passes and the lower ridges. Winds will remain rather light through the extended period...though it will become locally breezy at times with the passage of each weather system. 88 && .AVIATION...12Z TAFs...mostly VFR conditions will prevail today and this evening to around 06Z. There may be some patchy low clouds and fog near the larger rivers this morning with a cold air mass in place over the Lower Columbia Basin and adjacent valleys. This may cause periods of MVFR/IFR this morning. Another weather system will move into the region later tonight with lowering cigs and a chance of rain. This may cause MVFR and possibly IFR conditions at times again between 06Z-12Z tonight. 88 && .PRELIMINARY POINT TEMPS/POPS... PDT 48 34 52 37 / 0 30 40 20 ALW 50 39 52 42 / 0 30 40 30 PSC 50 37 51 41 / 0 20 30 20 YKM 47 32 45 35 / 10 60 50 30 HRI 49 34 52 36 / 10 20 40 20 ELN 43 31 42 33 / 10 60 60 40 RDM 48 31 54 37 / 10 50 20 30 LGD 48 34 46 37 / 10 20 40 30 GCD 49 33 46 38 / 10 20 50 30 DLS 47 37 51 41 / 10 60 40 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 77/88/88
Nearby
Wind Advisories in Oregon, 2016Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.